MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Rupture (2208); Vascular Dissection (3160)
Date of Event 09/03/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for the endovascular treatment of a 240mm thoracic dissection on (b)(6) 2017.It was reported that two days post op, the patient had an aortic ascending dissection and rupture after the tevar procedure.The patient expired on (b)(6) 2017.Per the physician, the cause of the event cannot be determined however, was most likely related to the procedure.
 
Additional Manufacturer Narrative
Film review summary: review of pre-implant ct¿s revealed that the patient had an aortic dissection that extended from just caudal to the lsa, across the aortic arch down into the descending thoracic, and into the abdominal aorta.The thoracic diameter at the ascending thoracic measured ~36mm.Near the level of the lsa the thoracic diameter measured ~30mm and the flow lumen diameter measured ~26mm, and across the arch the thoracic diameter was 34mm with a 12mm minimum true lumen diameter.At the mid-descending thoracic, the true lumen diameter was 22mm and false lumen measured 12mm.Near the level of the celiac the true lumen diameter as 26 x 11mm and the false lumen was 28 x 11mm.The true lumen was feeding the celiac, sma, and right renal, and the false lumen was feeding the left renal artery.The maximum aaa diameter measured 34mm.Images showing the iliacs and access vessels were not seen on the returned films.The cause of the reported type a dissection, rupture, and patient death 2-days post-implant could not be determined from the films provided.Images during implant and post-implant were not available for return, and the stent graft in-vivo configuration and position could not be assessed.It is possible that the patient¿s pre-existing type b dissection may have contributed to the events.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received; the physician has confirmed no relationship of death to our device.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6899951
Report Number2953200-2017-01519
Device Sequence Number1444060
Product Code MIH
UDI-Device Identifier00643169347366
UDI-Public00643169347366
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2019
Device Model NumberVAMF3434C200TU
Device Catalogue NumberVAMF3434C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/17/2017
02/26/2018
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/09/2017
03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Disability;
Patient Age60 YR